Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 9 de 9
Filter
1.
BMJ Case Rep ; 15(5)2022 May 19.
Article in English | MEDLINE | ID: covidwho-1854257

ABSTRACT

A woman in her 70s presented to the hospital being generally unwell 8 days following the first dose of the AstraZeneca COVID-19 vaccination. She was in stage III acute kidney injury (AKI) with hyperkalaemia and metabolic acidosis. Urinalysis showed haematoproteinuria. Renal immunology screen was negative. She subsequently underwent two renal biopsies. The second biopsy showed features consistent with acute tubulointerstitial nephritis. She was commenced on oral steroids, which led to marked improvement of her renal function.There are reasons why AKI can occur post vaccination such as prerenal AKI from reduced oral intake postvaccination due to feeling unwell or developing vomiting or diarrhoea. Intravenous fluids were given to this patient but with no meaningful improvement in renal function. She developed a possible reaction to the AstraZeneca COVID-19 vaccine, which led to AKI as supported by the interstitial inflammation and presence of eosinophils on renal biopsy.


Subject(s)
Acute Kidney Injury , COVID-19 , Nephritis, Interstitial , Acute Kidney Injury/etiology , Acute Kidney Injury/pathology , COVID-19/prevention & control , COVID-19 Vaccines/adverse effects , Female , Humans , Nephritis, Interstitial/chemically induced , Nephritis, Interstitial/pathology , Vaccination
2.
Hum Vaccin Immunother ; 18(5): 2059308, 2022 Nov 30.
Article in English | MEDLINE | ID: covidwho-1774281

ABSTRACT

The Food and Drug Administration (FDA) expanded the emergency use authorization for the BNT162b2 messenger RNA (mRNA) vaccine (Pfizer-BioNTech) for children aged 12-15 years on 10 May 2021. To date, less than a year has passed since vaccination against COVID-19 has been used in children and adolescents, and the overall effects and safety of these vaccines are still being assessed. The BNT162b2 vaccine originally had a favorable profile in 12-17-year-old recipients compared with older ages, and no serious adverse events had previously been reported. Despite various adverse events, the benefit of reducing the infection rate or the frequency of severe COVID-19 has been evaluated to outweigh the harm caused by COVID-19 vaccination. Additionally, several cases of sudden development of new-onset or relapsing glomerular diseases, including acute kidney injury (AKI), have been reported in adults following the BNT162b2 SARS-CoV-2 mRNA vaccine. Herein, we present two cases of adolescents who developed AKI following the second administration of the BNT162b2. These are the first pediatric cases of acute tubulointerstitial nephritis temporarily linked to SARS-CoV-2 vaccination.


Subject(s)
BNT162 Vaccine , COVID-19 , Nephritis, Interstitial , Adolescent , BNT162 Vaccine/adverse effects , COVID-19/prevention & control , Humans , Nephritis, Interstitial/chemically induced , SARS-CoV-2
3.
Clin Nephrol ; 97(4): 242-245, 2022 Apr.
Article in English | MEDLINE | ID: covidwho-1766096

ABSTRACT

A number of reports have described new onset or relapse of existing glomerular disease after severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) vaccination. More and more of these cases continue to emerge, and the European Medicines Agency (EMA) has recently launched an in-depth investigation to ascertain the true frequency of such renal side effects. In comparison, acute interstitial nephritis after SARS-CoV-2 vaccination has only been described in 1 solitary case. Here, we describe a case of acute kidney injury due to biopsy-proven acute interstitial nephritis soon after SARS-CoV-2 vaccination with the Astra-Zeneca vaccine. The patient responded well to steroids, although he required temporary renal replacement therapy. A thorough medical history failed to elucidate any plausible explanation or trigger other than the preceding vaccination. We acknowledge the possibility that other factors could have triggered acute interstitial nephritis in the case described here. Similar uncertainty exists regarding glomerular disease reported in conjunction with SARS-CoV-2 vaccination. However, we note that acute interstitial nephritis associated with vaccination has been described before the pandemic, and we therefore feel that a link is possible. We suggest that nephrologists should be vigilant when they see cases of unexplained acute interstitial nephritis. A history of preceding SARS-CoV-2 vaccination should be explored, and cases should be reported within national systems of pharmacovigilance.


Subject(s)
COVID-19 , Nephritis, Interstitial , COVID-19/prevention & control , COVID-19 Vaccines/adverse effects , Humans , Male , Nephritis, Interstitial/chemically induced , SARS-CoV-2 , Vaccination/adverse effects
6.
BMJ Case Rep ; 14(11)2021 Nov 19.
Article in English | MEDLINE | ID: covidwho-1526469

ABSTRACT

We present a patient with an acute kidney injury thought secondary to acute interstitial nephritis as a result of vedolizumab maintenance therapy for Crohn's disease. This appears to be a rare but serious side effect in patients receiving this treatment which clinicians should consider in the event of renal dysfunction.


Subject(s)
Crohn Disease , Nephritis, Interstitial , Antibodies, Monoclonal, Humanized/adverse effects , Crohn Disease/drug therapy , Humans , Nephritis, Interstitial/chemically induced
7.
Nephrology (Carlton) ; 26(12): 961-964, 2021 Dec.
Article in English | MEDLINE | ID: covidwho-1331738

ABSTRACT

Acute interstitial nephritis can result due to exposure to any medication, toxins, infections or malignancy. In the midst of this Coronavirus (COVID-19) pandemic, there has been a race for finding remedies to prevent the spread of and control the complications due to Severe Acute Respiratory Syndrome Coronavirus 2. Certain Indian medicinal herb concoctions like kabasura kudineer and nilavembu kudineer are being widely publicized to boost immunity and reduce the risk of developing COVID-19. Little knowledge exists about the adverse effects of these herbal remedies. We report two patients who presented to us with vague complaints following the ingestion of kabasura kudineer and we diagnosed them with acute tubulointerstitial nephritis (ATIN). The temporal relationship of ingestion of these remedies to the development of ATIN calls for vigilance and caution with regular monitoring of renal functions especially in those with chronic kidney disease.


Subject(s)
COVID-19/prevention & control , Medicine, Traditional/adverse effects , Nephritis, Interstitial/chemically induced , Plant Preparations/adverse effects , Humans , Male , Middle Aged , Plant Preparations/therapeutic use
9.
Ren Fail ; 43(1): 335-339, 2021 Dec.
Article in English | MEDLINE | ID: covidwho-1078673

ABSTRACT

The introduction of Bruton's tyrosine kinase inhibitor ibrutinib has made a significant progress in the treatment of chronic lymphocytic leukemia and other B-cell malignancies. Due to the reduction of cytokine release, it is effective in chronic graft-versus-host disease, and its use has also been suggested in autoimmune diseases and in prevention of COVID-19-associated lung damage. Despite this effect on the immune response, we report a severe hypersensitivity reaction in a 76-year-old male patient diagnosed with prolymphocytic leukemia. Four weeks after the ibrutinib start, non-oliguric acute kidney injury with proteinuria and microscopic hematuria developed and that was accompanied by lower limb purpuras and paresthesia. Renal biopsy revealed acute interstitial nephritis. Employing 1 mg/kg methylprednisolone administration, serum creatinine decreased from 365 µmol/L to 125 µmol/L at 11 days and the proteinuria-hematuria as well as the purpura, paresthesia resolved. Three months later at stabile eGFR of 56 ml/min/1.73 m2 methylprednisolone was withdrawn and a rituximab-venetoclax treatment was initiated without side effects. We conclude that despite the beneficial effect on cytokines response in Th1 direction, ibrutinib can cause acute interstitial nephritis. Early detection, discontinuation of ibrutinib, glucocorticoid administration may help to better preserve renal function, thereby lowering the risk of potential subsequent kidney injury.


Subject(s)
Acute Kidney Injury/chemically induced , Adenine/analogs & derivatives , Nephritis, Interstitial/chemically induced , Piperidines/adverse effects , Proteinuria/chemically induced , Acute Kidney Injury/drug therapy , Adenine/adverse effects , Aged , Cytokines/drug effects , Glucocorticoids/therapeutic use , Humans , Kidney/pathology , Leukemia, Prolymphocytic/drug therapy , Male , Nephritis, Interstitial/drug therapy , Protein Kinase Inhibitors , Proteinuria/drug therapy
SELECTION OF CITATIONS
SEARCH DETAIL